Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 9, 2021, 5:13 PM EDT for York County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 9, 2021, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
County York County, PA
The radar
The State College radar (KCCX), 134 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WWUS81 KCTP 092113
SPSCTP
Special Weather Statement
National Weather Service State College PA
513 PM EDT Wed Jun 9 2021
PAZ063-065-066-092215-
Lancaster PA-York PA-Cumberland PA-
513 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...YORK...AND
CUMBERLAND COUNTIES UNTIL 615 PM EDT...
At 512 PM EDT, Doppler radar indicated a strong thunderstorm near
Siddonsburg, moving southeast at 15 mph. Other strong storms were
forming nearby.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
York, Carlisle, Lower Allen, Weigelstown, Elizabethtown,
Mechanicsburg, Mount Joy, Shiloh, East York, Schlusser,
Stonybrook-Wilshire, Maytown, Valley Green, Tyler Run-Queens Gate,
Boiling Springs, Valley View, Manchester, Hallam, Emigsville and
Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4017 7723 4026 7714 4020 7680 4017 7675
4013 7674 4012 7672 4016 7670 4015 7668
4017 7666 4017 7664 4014 7648 3991 7660
TIME...MOT...LOC 2112Z 292DEG 9KT 4015 7690
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:45 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service State College PA 245 PM EDT Wed Jun 9 2021 .SYNOPSIS... Muggy conditions will continue to support isolated to scattered drenching downpours through late week. Cooler and more seasonable temperatures are expected Friday into next week with a lingering chance of showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Early afternoon analysis indicates 850 mb theta-e axis still draped across south central PA, which is the focus for showers and thunderstorms with heavy rainfall from southwest Centre County through Clearfield and Jefferson Counties. The area continues to slowly settle south, but will need to be watched for stalling and training through the late afternoon. Elsewhere tropical-like air mass spawning numerous narrow updrafts throughout, with brief moderate-heavy downpours and isolated thunder accompanying each. Some cells along the NY border have been borderline severe with isold tree damage reported in Tioga County and some tall storms currently over Potter. Abundant moisture (PW 1-2") and 65-70F Td remains in place, while low level inflow and the mean 850-300mb wind are weak, maintaining localized heavy rainfall threat through early evening...with WPC ERO MRGL having been nudged northward to include all but east central/north central and northeast sections. Diurnal heating/instability should allow convection to concentrate mainly in the afternoon and evening hours. Convective coverage gradually fizzles and fades into tonight with lingering activity confined primarily to the southwest 1/2 of the CWA as aforementioned theta-e axis settles slowly WSW. Another mild and muggy night across most of the area with fcst minTs +10-15F above normal in the 60-70F range NW to SE. && .SHORT TERM /THURSDAY/... Another day of boundary focused showers and thunderstorms is expected for the Laurel Highlands and southern tier as quasistationary boundary lies across that area. Improving and drying conditions seen from north to south across northern and central areas with a noticeable difference in Td and cooler max temps, along with good decrease in shower coverage. Lower highs fcst on Thursday with 24hrMaxTChange trending 3-6F lower across the southeast 2/3 of the CWA. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... We will see a marked cooldown by Friday, as a backdoor cold front slips just south of the area. However, the front will remain close enough to keep a chc of showers in the forecast across southern PA. Heading into the weekend and early next week, expect temperatures to turn milder again. The weather will remain unsettled, although no single day looks like a washout, as a series of shortwaves drop southeastward across the northeastern United States. Scattered showers and storms are possible with each shortwave, but models differ on the exact timing and strength of the shortwaves. Have maintained at least a slight chc of showers and aftn thunder through the period. A more significant cold front is projected to cross the area by the middle of next week, ushering in cooler and drier conditions for the second half of next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... At 18z, numerous showers and storms are popping up over the higher terrain of northern and western PA, and a few showers are beginning to develop over the Susq Valley as well. Expect SHRA/TSRA activity to continue to through the remainder of the day, and have VCTS at all TAF sites into this evening. Localized, brief restrictions are expected in any showers/storms and brief gusty winds are possible in the vicinity of any storms. Lingering SHRA/TSRA should diminish tonight. Patchy fog is possible tonight, especially in areas that receive rainfall today. Outlook... Thu-Mon...Predominantly VFR, although scattered showers/storms may cause brief restrictions, esp during the aftn/eve hours. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Steinbugl SHORT TERM...DeVoir/Steinbugl LONG TERM...Evanego AVIATION...Evanego
Hazardous weather outlook, Jun 9, 9:43 AM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service State College PA 943 AM EDT Wed Jun 9 2021 PAZ004>006-010>012-037-041-042-045-046-049>053-058-101345- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 943 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>028-056-057-059-063-101345- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Perry-Dauphin-Lebanon-Cumberland- 943 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours may result in isolated flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>036-064>066-101345- Somerset-Bedford-Fulton-Franklin-Adams-York-Lancaster- 943 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours may result in isolated flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy downpours may result in isolated flash flooding on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:27 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service State College PA
327 PM EDT Wed Jun 9 2021
PAZ028-050-052-056-057-092000-
Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA-
327 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...JUNIATA...DAUPHIN...AND SNYDER COUNTIES UNTIL 400 PM
EDT...
At 326 PM EDT, Doppler radar indicated a strong thunderstorm over
Meiserville, moving southeast at 20 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Millersburg, Lykens, Elizabethville, Port Trevorton, Mount Pleasant
Mills, Klingerstown, Meiserville, Urban, Dehart Dam, Liverpool,
Wiconisco, Gratz, Freeburg, Dalmatia, Berrysburg, Herndon, Pillow and
Enders.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4042 7677 4060 7714 4078 7696 4068 7666
4066 7670 4060 7662
TIME...MOT...LOC 1926Z 302DEG 17KT 4067 7694
MartinSpecial weather statement, Jun 9, 3:36 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service State College PA
336 PM EDT Wed Jun 9 2021
PAZ004-005-010-092000-
McKean PA-Warren PA-Elk PA-
336 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN...WARREN...AND
ELK COUNTIES UNTIL 400 PM EDT...
At 336 PM EDT, Doppler radar indicated a strong thunderstorm over
Ludlow, moving southeast at 20 mph. Other strong storms were nearby.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Warren, Kane, Sheffield, Wetmore, James City, Ludlow, Chapman State
Park, Warren South and Clarendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4182 7899 4170 7872 4153 7884 4159 7896
4162 7896 4162 7904 4174 7929 4183 7914
TIME...MOT...LOC 1936Z 302DEG 16KT 4172 7899
MartinSpecial weather statement, Jun 9, 3:52 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service State College PA
352 PM EDT Wed Jun 9 2021
PAZ005-092015-
McKean PA-
352 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 415
PM EDT...
At 352 PM EDT, Doppler radar indicated a strong thunderstorm near
Rew, moving southwest at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Bradford, Rew, Cyclone, Marshburg, Westline, Eldred, Lewis Run,
Bradford Airport and University Of Pittsburgh - Bradford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4192 7835 4173 7878 4189 7892 4200 7865
4200 7842
TIME...MOT...LOC 1952Z 055DEG 33KT 4196 7851
MartinSpecial weather statement, Jun 9, 4:31 PM EDT, 42 minutes before
Special Weather Statement National Weather Service State College PA 431 PM EDT Wed Jun 9 2021 PAZ004-005-092130- McKean PA-Warren PA- 431 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND WARREN COUNTIES UNTIL 530 PM EDT... At 431 PM EDT, Doppler radar indicated a strong thunderstorm near Allegany State Park, moving west at 25 mph. Other strong storms were nearby. Pea size hail and wind gusts up to 50 mph are possible. Locations impacted include... Warren, Allegany State Park, Youngsville, Russell, Scandia, Lottsville, Marshburg, Warren South, Sugar Grove and Starbrick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4200 7868 4185 7870 4183 7944 4200 7943 TIME...MOT...LOC 2031Z 095DEG 17KT 4196 7879 Martin
Special weather statement, Jun 9, 5:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service State College PA
509 PM EDT Wed Jun 9 2021
PAZ004-092215-
Warren PA-
509 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 615
PM EDT...
At 509 PM EDT, Doppler radar indicated a strong thunderstorm over
Scandia, moving west at 25 mph. Other strong storms were forming
to the north and west of the area.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Warren, Corry, Columbus, Youngsville, Russell, Spring Creek, Scandia,
Lottsville, Grand Valley, Warren South, Garland, Kinzua Dam, Chapman
State Park, Sugar Grove, Starbrick, Clarendon and Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4200 7898 4181 7895 4177 7895 4170 7962
4199 7961 4200 7960
TIME...MOT...LOC 2109Z 078DEG 21KT 4193 7907
MartinSpecial weather statement, Jun 9, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
513 PM EDT Wed Jun 9 2021
PAZ063-065-066-092215-
Lancaster PA-York PA-Cumberland PA-
513 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...YORK...AND
CUMBERLAND COUNTIES UNTIL 615 PM EDT...
At 512 PM EDT, Doppler radar indicated a strong thunderstorm near
Siddonsburg, moving southeast at 15 mph. Other strong storms were
forming nearby.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
York, Carlisle, Lower Allen, Weigelstown, Elizabethtown,
Mechanicsburg, Mount Joy, Shiloh, East York, Schlusser,
Stonybrook-Wilshire, Maytown, Valley Green, Tyler Run-Queens Gate,
Boiling Springs, Valley View, Manchester, Hallam, Emigsville and
Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4017 7723 4026 7714 4020 7680 4017 7675
4013 7674 4012 7672 4016 7670 4015 7668
4017 7666 4017 7664 4014 7648 3991 7660
TIME...MOT...LOC 2112Z 292DEG 9KT 4015 7690
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:37 PM EDT | Special Weather Statement | CTP | Tioga | 53 min |
| Jun 9, 2:04 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 26 min |
| Jun 9, 2:11 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Jun 9, 2:18 PM EDT | Special Weather Statement | CTP | Elk | 27 min |
| Jun 9, 2:36 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jun 9, 2:43 PM EDT | Special Weather Statement | CTP | Blair | 32 min |
| Jun 9, 2:51 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jun 9, 2:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Jun 9, 2:59 PM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Jun 9, 3:03 PM EDT | Special Weather Statement | CTP | Huntingdon | 27 min |
| Jun 9, 3:08 PM EDT | Special Weather Statement | CTP | McKean | 37 min |
| Jun 9, 3:14 PM EDT | Special Weather Statement | CTP | Cameron | 31 min |
| Jun 9, 3:27 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jun 9, 3:36 PM EDT | Special Weather Statement | CTP | Forest | 24 min |
| Jun 9, 3:52 PM EDT | Special Weather Statement | CTP | McKean | 23 min |
| Jun 9, 4:02 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 28 min |
| Jun 9, 4:31 PM EDT | Special Weather Statement | CTP | Warren | 59 min |
| Jun 9, 5:09 PM EDT | Special Weather Statement | CTP | Warren | 66 min |
| Jun 9, 5:35 PM EDT | Areal Flood Advisory | CTP | Cumberland, York | 85 min |
| Jun 9, 5:36 PM EDT | Special Weather Statement | CTP | Schuylkill | 54 min |
| Jun 9, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 44 min |
| Jun 9, 6:00 PM EDT | Special Weather Statement | CTP | Adams | 30 min |
| Jun 9, 6:14 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 23 min |
| Jun 9, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 62 min |
| Jun 9, 6:30 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jun 9, 6:37 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jun 9, 6:38 PM EDT | Special Weather Statement | CTP | Lycoming | 52 min |
| Jun 9, 7:05 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jun 9, 7:09 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 51 min |
| Jun 9, 7:54 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.